Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 53, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 19, 2006, 12:14 PM CDT for Pearl River County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2006, 12:14 PM CDT (17:14 UTC)
- Expired
- Oct 19, 2006, 12:45 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 12:35 PM CDT | TSTM WND DMG | Mcneil, MS | TREES DOWN ON I-59 BETWEEN EXIT 10 AND EXIT 15. VEHICLE BLOWN OFF ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 19, 6:31 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1675 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 191714 TORLIX MSC109-191745- /O.NEW.KLIX.TO.W.0053.061019T1714Z-061019T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1214 PM CDT THU OCT 19 2006 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF POPLARVILLE * UNTIL 1245 PM CDT * AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MCNEIL...OR ABOUT 12 MILES SOUTHEAST OF BOGALUSA...MOVING EAST AT 45 MPH. * THE TORNADO IS WILL BE NEAR... 7 MILES SOUTH OF POPLARVILLE BY 1225 PM CDT GET UNDER A PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3078 8979 3060 8974 3068 8934 3089 8936 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 19, 11:40 AM CDT, 34 minutes earlier.
Area forecast discussion, Oct 19, 11:40 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 AM CDT THU OCT 19 2006
.UPDATE...
LINE OF STORMS CONTINUE TO PUSH EAST AND HEAVY RAINFALL THREAT
HAS DIMINISHED OVER SOUTHWEST MISSISSIPPI AND NEAR THE BATON
ROUGE AREA. THEREFORE...THE FLASH FLOOD WATCH HAVE BEEN CANCELED
FOR THESE ASSOCIATED ZONES. HAVE UPDATED ZONES TO REFLECT THIS
CHANGE.
&&
.PREV DISCUSSION... (ISSUED 1057 AM CDT THU OCT 19 2006)
UPDATE...
LATEST SURFACE ANALYSIS CONTINUE TO SHOW 1007MB LOW OVER WEST
CENTRAL MISSISSIPPI PULLING 70F AND GREATER ACROSS SOUTHEAST
LOUISIANA AND SOUTHEAST MISSISSIPPI...NORTH OF HATTIESBURG.
SURFACE WIND FLOW IN THE WARM SECTOR IS SOUTH SOUTHWEST WITH SOME
VEERING WITH HEIGHT. WILL HAVE A SPECIAL BALLOON RELEASE AT 18Z.
LINE OF STORMS ALREADY PUSHING INTO FORECAST AREA AND NOW WILL
START TO PUSH INTO MOIST UNSTABLE AIR. HOWEVER...LIGHTNING HAS
DECREASED SINCE 10 AM BUT CONVECTION CONTINUE TO DEVELOP ON THE
SOUTH PART OF THE LINE. THE PROGRESSION OF THE SYSTEM HAS PICKED
UP A LITTLE SPEED MAINLY ACROSS THE FLASH FLOOD WATCH AREA. RADAR
ESTIMATES ARE AROUND 1.5 TO 2 INCHES. WILL HOLD FFA FOR NOW AND
CANCEL ONCE THE LINE IS THROUGH THE WATCH AREA. EXPECTING AMPLE
AMOUNTS OF RAINFALL FOR STREET/NUISANCE FLOODING BUT NOT FLOODING OF HOMES
AND BUSINESSES. HAVE MADE SOME MODIFICATIONS TO GRIDS AND TOR
WATCH.
PREV DISCUSSION... (ISSUED 411 AM CDT THU OCT 19 2006)
DISCUSSION...MOST OF THE FORECAST AREA SHOULD BE SET FOR ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS TODAY. THE ADVERTISED COLD
FRONT IS CURRENTLY MAKING ITS WAY THROUGH SOUTHEAST TX AND JUST
INTO NORTHWEST LA THIS MORNING. SHOWERS AND THUNDERSTORMS ARE
DEVELOPING ALONG AND AHEAD OF THIS BOUNDARY AS IT MOVES EASTWARD.
THE AIRMASS IN PLACE ACROSS THE CWA/PWA IS WELL SATURATED ALTHOUGH
INSTABILITY IS MARGINAL RIGHT NOW. AIRMASS DESTABILIZATION THOUGH
SHOULD BEGIN RAPIDLY AFTER DAYBREAK AS THE COLD FRONT CLOSES IN ON
THE FORECAST AREA. FAVORABLE RIGHT ENTRANCE REGION OF THE UPPER
LEVEL JET LOOKS TO BE POSITIONED ALONG THE NORTHERN PERIPHERY OF
THE FRONT CLOSER TO WESTERN LA. THIS WOULD PROVIDE SUFFICIENT
FORCING ALOFT TO SUPPORT SOME ECHO TRAINING AHEAD OF THE FRONT.
THIS AXIS LOOKS TO SKIRT PASS THE NORTHWEST HALF OF THE FORECAST
AREA THIS MORNING IN GOOD PROXIMITY WHERE THE FFA IS IN EFFECT.
SHEAR PROFILES ACROSS THE AREA ALSO SUGGEST MOST OF THE CONVECTION
SHOULD TREND MORE LINEAR IN NATURE WITH THE PRIMARY THREAT BEING
DAMAGING STRAIGHT LINE WINDS. THE COLD FRONT LOOKS TO PUSH THROUGH
MOST OF THE FORECAST AREA LATER THIS MORNING AND THIS AFTERNOON
WITH THE BETTER UPPER FORCING SHEARING NORTHWARD TOWARD NORTHERN
MS. THIS WOULD MEAN THE BEST CHANCE FOR STRONGER THUNDERSTORMS AND
POSSIBLE FLOODING IS DURING THE LATE MORNING AND EARLY AFTERNOON
HOURS. THE FRONT THEN LOOKS TO CLEAR THE FORECAST AREA THIS
EVENING AS IS MOVES TOWARD THE NORTHEAST GULF.
AFTER TODAY...THE AREA SHOULD SEE A BRIEF COOL DOWN AS HIGH
PRESSURE MOVES ACROSS THE SOUTHEAST STATES WITH THE UPPER FLOW
PATTERN TRENDING MORE ZONAL. THE SURFACE HIGH THEN MAKES ITS WAY
TOWARD THE ATLANTIC BASIN BY SUN WITH AS THE NEXT FRONTAL SYSTEM
APPROACHES FROM THE WEST. THIS BOUNDARY LOOKS TO GET A GOOD SURGE
OF MODIFIED CANADIAN AIR AS A BROAD UPPER TROUGH SWINGS THROUGH
THE UPPER MISSISSIPPI AND GREAT LAKES VALLEYS. THIS SHOULD ALLOW A
LARGE DOME OF HIGH PRESSURE TO SETTLE INTO THE SOUTHEAST STATES AS
THE NEW WORK WEEK BEGINS. THIS SHOULD ALSO PROVIDE A NICE FEEL FOR
FALL BEFORE YET ANOTHER COLD FRONT APPROACHES THE AREA BY WED.
MARINE...SOUTH TO SOUTHWEST WINDS WILL BE INCREASING THIS MORNING
OVER THE COASTAL WATERS AS THE COLD FRONT APPROACHES AND SMALL
CRAFT SHOULD EXERCISE CAUTION THIS AFTERNOON. A SMALL CRAFT
ADVISORY WILL THEN BE IN EFFECT TONIGHT AS STRONG WINDS OUT OF THE
LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY FROM 6 PM THURSDAY TO 6 AM FRIDAY FOR THE
FOLLOWING ZONES: AND LOWER TERREBONNE.
FLOOD WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
ASCENSION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...POINTE COUPEE...ST.
HELENA...TANGIPAHOA...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...SMALL CRAFT ADVISORY FROM 6 PM THURSDAY TO 6 AM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE PONTCHARTRAIN AND
LAKE MAUREPAS.
MS...FLOOD WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
AMITE...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY FROM 6 PM THURSDAY TO 6 AM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE PONTCHARTRAIN AND
LAKE MAUREPAS.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY FROM 6 PM THURSDAY TO 6 AM FRIDAY FOR THE
FOLLOWING ZONES: AND LOWER TERREBONNE.
FLOOD WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
ASCENSION...IBERVILLE...LIVINGSTON...AND TANGIPAHOA.
GM...SMALL CRAFT ADVISORY FROM 6 PM THURSDAY TO 6 AM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE PONTCHARTRAIN AND
LAKE MAUREPAS.
MS...FLOOD WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
PIKE...AND WALTHALL.
GM...SMALL CRAFT ADVISORY FROM 6 PM THURSDAY TO 6 AM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE PONTCHARTRAIN AND
LAKE MAUREPAS.
&&Hazardous weather outlook, Oct 19, 11:09 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1109 AM CDT THU OCT 19 2006 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-201100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1109 AM CDT THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A TORNDAO WATCH IS IN EFFECT FOR PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST LOUISIANA AND FOR PORTIONS OF SOUTHERN MISSISSIPPI... ...A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTH-CENTRAL LOUISIANA AND FOR SOUTHWEST MISSISSIPPI THROUGH THIS AFTERNOON... .THUNDERSTORMS... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A COLD FRONT MOVES THROUGH THE OUTLOOK AREA. THE PRIMARY HAZARDS WITH THESE THUNDERSTORMS ARE ISOLATED TORNADOES...DAMAGING WIND GUSTS...VERY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. PONDING ON ROADS AND IN LOW LYING AREAS IS ALSO POSSIBLE WITH THE HEAVY RAINFALL. .MARINE HAZARDS... A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE GULF COASTAL WATERS AND TIDAL LAKES TONIGHT. STRONG NORTHWEST WINDS AROUND 20 TO 25 KNOTS ARE EXPECTED TO DEVELOP BEHIND THE PASSAGE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED FRIDAY AND SATURDAY. THUNDERSTORMS ARE AGAIN POSSIBLE ON SUNDAY AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED TODAY. IN ADDITION...FIRST RESPONSE AGENCIES ARE REQUESTED TO RELAY ANY SEVERE WEATHER OR FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE WHEN TIME PERMITS.
In the hours before
Special weather statement, Oct 19, 9:46 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 946 AM CDT THU OCT 19 2006 LAZ038>040-191600- ST TAMMANY-TANGIPAHOA-WASHINGTON- 946 AM CDT THU OCT 19 2006 ...THUNDERSTORMS AFFECTING TANGIPAHOA...WASHINGTON AND SAINT TAMMANY PARISHES... A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED FROM SOUTHWEST MISSISSIPPI TO THE BATON ROUGE METRO AREA MOVING EAST AT 35 MILES AN HOUR. THIS LINE OF STORMS WILL LIKELY MOVE ACROSS TANGIPAHOA PARISH BETWEEN 1030 AM AND 1130 AM...CENTRAL WASHINGTON PARISH AROUND 11 AM AND SAINT TAMMANY PARISH BETWEEN 11 AM AND NOON. THE MAIN THREAT WILL BE STRONG GUSTY WINDS AND POSSIBLY DAMAGING WINDS. GROUPS WITH OUTDOOR ACTIVITIES SHOULD STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS OR WARNINGS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT.
Special weather statement, Oct 19, 9:56 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 956 AM CDT THU OCT 19 2006 MSZ070-071-191556- PIKE-WALTHALL- 956 AM CDT THU OCT 19 2006 ...THUNDERSTORMS AFFECTING PIKE AND WALTHALL COUNTIES... A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED FROM SOUTHWEST MISSISSIPPI TO THE BATON ROUGE METRO AREA MOVING EAST AT 35 MILES AN HOUR. THIS LINE OF STORMS WILL LIKELY MOVE ACROSS PIKE COUNTY BETWEEN 10 AM AND 11 AM AND WALTHALL COUNTY BETWEEN 1045 AM AND NOON. THE MAIN THREAT WILL BE STRONG GUSTY WINDS AND POSSIBLY DAMAGING WINDS. SHOULD STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS OR WARNINGS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT.
Local storm report, Oct 19, 10:13 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1013 AM CDT THU OCT 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM TSTM WND DMG 3 SE NEW ROADS 30.66N 91.42W
10/19/2006 POINTE COUPEE LA LAW ENFORCEMENT
SEVERAL TREE BLOWN DOWN ALONG LOUISIANA HWY 413 NEAR
VENTRESS.
&&Special weather statement, Oct 19, 10:50 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1050 AM CDT THU OCT 19 2006 LAZ038>040-049-050-056>058-191645- ASCENSION-ASSUMPTION-LIVINGSTON-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-WASHINGTON- 1050 AM CDT THU OCT 19 2006 ...LINE OF STRONG THUNDERSTORMS APPROACHING THE FLORIDA AND RIVER PARISHES... AT 1044 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR MOUNT HERMAN THROUGH GONZALES TO NEAR PIERRE PART. THIS LINE OF THUNDERSTORMS IS MOVING TO THE EAST AT 35 MPH...AND WILL AFFECT AREAS IN AND NEAR FRANKLINTON...COVINGTON...HAMMOND...RESERVE...GONZALES...KILLIAN... GRAMERCY...DONALDSONVILLE...AND NAPOLEONVILLE THROUGH 1145 AM. THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING WINDS GUSTING TO 45 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.
Special weather statement, Oct 19, 11:46 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1146 AM CDT THU OCT 19 2006 LAZ039-040-056>065-MSZ077-080-191800- ASSUMPTION-HANCOCK-ORLEANS-PEARL RIVER-ST CHARLES-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WASHINGTON- 1146 AM CDT THU OCT 19 2006 ...LINE OF STRONG THUNDERSTORMS APPROACHING COASTAL MISSISSIPPI AND THE NEW ORLEANS METRO AREA... AT 1143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR BOGALUSA THROUGH PONCHATOULA TO NEAR NAPOLEONVILLE. THIS LINE OF THUNDERSTORMS IS MOVING TO THE EAST AT 35 MPH...AND WILL AFFECT AREAS IN AND NEAR PICAYUNE...BAY SAINT LOUIS...SLIDELL...CHALMETTE...NEW ORLEANS... METAIRIE...LAPLACE...LUTCHER...NORCO...THIBODAUX...AND GRAY THROUGH 1 PM. THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING WINDS GUSTING TO 45 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 7:56 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 64 min |
| Oct 19, 8:46 AM CDT | Tornado Warning | LIX | Wilkinson | 29 min |
| Oct 19, 9:15 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 30 min |
| Oct 19, 1:01 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 29 min |
| Oct 19, 1:38 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 37 min |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.